MAUDE Adverse Event Report: EXACTECH, INC. Biolox Knee Components; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

EXACTECH, INC. Biolox Knee Components; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 170-28-50
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Medical device site infection (4845)
Date of Event 03/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that a patient had a left hip revision on (b)(6) 2023 and then was revised again on (b)(6) 2023 one month later for infection.The patient was admitted on (b)(6) 2023 to for infection in his left hip.Pre-op diagnosis- infection of prosthetic hip joint.Wound classification: dirty- old traumatic wounds with retained devitalized tissue and those that involve existing clinical infection or perforated viscera.This definition suggests that the organisms causing postoperative infection were present in the operative field before the operation.Intraoperative findings: mainly superficial fluid collection and edema about it.Some ratty tissue deep around capsule but no deep purulence.Procedure: disengaged head and liner.Stem and revision cup were well fixed.No loose screws.Patient was sent to pacu in stable condition.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
H10.D10.Concomitant: a162707 - 170-50-00 - biolox delta adapter 16/18-12/14; +0mm h6.Investigation results- biolox delta option femoral head 28mm od with sn (b)(6) was properly released for use.The cause of the patient¿s infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.The patient has bilateral hip replacements and has had multiple left hip revisions.These devices are used for treatment not diagnosis.

Brand Name
Biolox Knee Components
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
miguel sosa
MDR Report Key18453151
Report Number1038671-2024-00023
Device Sequence Number18034222
Product Code LZO
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number170-28-50
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2024
Supplement Date Received by Manufacturer09/29/2026
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale
Patient RaceBlack Or African American